Alert archive / New Mexico / Wind Advisories in 2020
Wind Advisory 22, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Nov 23, 2020, 2:14 PM MST for 4 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Nov 24, 2020, 11:00 AM MST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 23, 2020, 2:14 PM MST (21:14 UTC)
- In effect from
- Nov 24, 2020, 11:00 AM MST
- Expired
- Nov 24, 2020, 5:00 PM MST
- In force
- 6 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Luna County, NM, Otero County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 35 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.2 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 364 m²/s²
- 0-3 km storm-relative helicity
- 407 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
689 WWUS74 KEPZ 232114 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso TX/ Santa Teresa NM 214 PM MST Mon Nov 23 2020 NMZ407-410-411-413>417-TXZ418>424-240700- /O.NEW.KEPZ.WI.Y.0022.201124T1800Z-201125T0000Z/ Southwest Desert/Mimbres Basin-Northern Dona Ana County- Southern Dona Ana County/Mesilla Valley-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- Including the cities of Deming, Columbus, Garfield, Hatch, Radium Springs, Las Cruces, Vado, Sunland Park, Chaparral, Orogrande, White Sands Range Headquarters, Mescalero, Timberon, Mountain Park, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, Sacramento, Crow Flats, Downtown El Paso, West El Paso, Upper Valley, East and Northeast El Paso, Socorro, Fort Bliss, Hueco Tanks, Loma Linda, Cornudas, Dell City, Salt Flat, Sierra Blanca, Fabens, Fort Hancock, Tornillo, and Indian Hot Springs 214 PM MST Mon Nov 23 2020 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 5 PM MST TUESDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE....In far West Texas: Hudspeth and El Paso counties, especially along and east of the Hueco Mountains. In New Mexico: The Sacramento Mountains, portions of Otero county including the Otero Mesa, Dona Ana county, and portions of Luna county. * WHEN...From 11 AM to 5 PM MST Tuesday. * ADDITIONAL DETAILS...Gusty winds will blow around unsecured objects, and could also knock down tree limbs. Additionally, these strong winds could create areas of blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && JD $$
2 follow-up statements
356 WWUS74 KEPZ 240526 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso TX/ Santa Teresa NM 1026 PM MST Mon Nov 23 2020 NMZ407-410-411-413>417-TXZ418>424-241500- /O.CON.KEPZ.WI.Y.0022.201124T1800Z-201125T0000Z/ Southwest Desert/Mimbres Basin-Northern Dona Ana County- Southern Dona Ana County/Mesilla Valley-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- Including the cities of Deming, Columbus, Garfield, Hatch, Radium Springs, Las Cruces, Vado, Sunland Park, Chaparral, Orogrande, White Sands Range Headquarters, Mescalero, Timberon, Mountain Park, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, Sacramento, Crow Flats, Downtown El Paso, West El Paso, Upper Valley, East and Northeast El Paso, Socorro, Fort Bliss, Hueco Tanks, Loma Linda, Cornudas, Dell City, Salt Flat, Sierra Blanca, Fabens, Fort Hancock, Tornillo, and Indian Hot Springs 1026 PM MST Mon Nov 23 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 5 PM MST TUESDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...In far West Texas: Hudspeth and El Paso counties, especially along and east of the Hueco Mountains. In New Mexico: The Sacramento Mountains, portions of Otero county including the Otero Mesa, Dona Ana county, and portions of Luna county. * WHEN...From 11 AM to 5 PM MST Tuesday. * ADDITIONAL DETAILS...Gusty winds will blow around unsecured objects, and could also knock down tree limbs. Additionally, these strong winds could create areas of blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
358 WWUS74 KEPZ 241211 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso TX/ Santa Teresa NM 511 AM MST Tue Nov 24 2020 NMZ407-410-411-413>417-TXZ418>424-250000- /O.CON.KEPZ.WI.Y.0022.201124T1800Z-201125T0000Z/ Southwest Desert/Mimbres Basin-Northern Dona Ana County- Southern Dona Ana County/Mesilla Valley-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- Including the cities of Deming, Columbus, Garfield, Hatch, Radium Springs, Las Cruces, Vado, Sunland Park, Chaparral, Orogrande, White Sands Range Headquarters, Mescalero, Timberon, Mountain Park, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, Sacramento, Crow Flats, Downtown El Paso, West El Paso, Upper Valley, East and Northeast El Paso, Socorro, Fort Bliss, Hueco Tanks, Loma Linda, Cornudas, Dell City, Salt Flat, Sierra Blanca, Fabens, Fort Hancock, Tornillo, and Indian Hot Springs 511 AM MST Tue Nov 24 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...In far West Texas: Hudspeth and El Paso counties, especially along and east of the Hueco Mountains. In New Mexico: The Sacramento Mountains, portions of Otero county including the Otero Mesa, Dona Ana county, and portions of Luna county. * WHEN...From 11 AM to 5 PM MST Tuesday. * ADDITIONAL DETAILS...Gusty winds will blow around unsecured objects, and could also knock down tree limbs. Potentially hazardous driving conditions will be present as well. Additionally, these strong winds could create areas of blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Remain alert for changing visibility while driving. && $$ Pegram
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Nov 23, 1:38 PM MST, 36 minutes earlier.
Area forecast discussion, Nov 23, 1:38 PM MST, 36 minutes before
Area Forecast Discussion National Weather Service El Paso TX/Santa Teresa NM 138 PM MST Mon Nov 23 2020 .SYNOPSIS... A breezy to windy day expected for Tuesday as the next trough moves across the region. Temperatures will cool off about 5 to 10 degrees from this afternoon. Dry and pleasant conditions are expected for Wednesday and Thanksgiving day with just some occasional breezy conditions each afternoon. The next storm system will be digging into Arizona Friday and crossing the region Saturday which could bring some light rain or snow to northern areas. Temperatures will be falling to near or slightly below average starting Friday and continuing into early next week. && .DISCUSSION... .SHORT TERM...Tonight and Tuesday Winds the big concern through Tuesday. Current satellite shows an ~80 knot jet streak aloft over the area, spreading high level clouds with it as a potent upper low approaches the region for early to midday Tuesday. Somewhat of a tricky fcst tonight given breezy conditions will try and linger tonight, especially across east slopes which may keep temps even more elevated. However, most guidance seems to point at atmospheric decoupling for the most part, so only anticipating mildly breezy winds most locations tonight. Upper level clouds will be a caveat as well, but should gradually thin through the night. This should allow temps to drop to near the MAV/MET guidance, which despite all that, will be mild for this time of year (10-20 degrees above avg). Strong jet at 500 mb approaches the CWA 12-18Z, perhaps into 21Z, with strong winds through the atmospheric column. Thinking Sacs down into Otero county, far west TX, and west into Dona Ana and Luna county will be near wind advisory for a few hours midday through the early afternoon hours. However, thinking the Sacramento mtns and south into the terrain of Hudspeth county will see the strongest winds, and highest confidence of advisory verifying. Overall, in these locations, expected sustained winds of 25 - 35 mph with gusts near 50 mph at times. El Paso international airport will be susceptible to downslope winds, especially during the afternoon hours as winds turn NW'ly. All the while, this system will bring a slight cooldown, with temps mainly in the mid to upper 60s area wide. Skies will be mostly clear tomorrow, however, as this system swings through, there may be a few cloud buildups across the higher terrain, especially the Sacs. A few point soundings suggest very weak instability as well, so in reality, wouldn't be surprised to see a stray snow shower across the Sacs, but thinking air will be too dry and hence more likely virga, if anything. That being said, kept pops at 9 only because I do not expect anything in the precip department tomorrow. 35 && .LONG TERM... An active weather pattern across the region for the long range, but with minimal impacts expected. Models in fair agreement, but there is some flip flopping with the operational GFS solution on handling of trough/cutoff Fri/Sat. Recent stronger systems have been too fast with operational GFS solutions and better handled by the ensemble mean. GFS Ensembles support a solution closer to the EC which has been very consistent for a few days now in developing a cutoff low over AZ Fri and then slowly moving across central NM Sat. The period starts with winds gradually decreasing Tue night across the area with clearing skies. Westerly winds during the day Tuesday will bring very dry air into the area with dew points into the teens which will allow lows to drop quickly as winds subside. Went on the colder side of guidance if not below for some locations as I expect most areas to fall into the 20s with teens in the typical cold spots. Shortwave ridge moves over CWA Wed with westerly winds continuing, although not as strong as Tue. Should see highs remain above average with 60s across the lowlands. For Thanksgiving, upper low turns WSW as next trough moves through the Great Basin with maybe a few degrees of warming expected. Winds will be on the breezy side, but overall a nice Thanksgiving Day. Upper trough continues digging and expect it to cutoff over AZ similar to the EC solution as upper flow starts to split. The slower solution of the EC will keep temperatures warmer than the GFS as it's frontal passage is slower. The EC does bring in some light precip to northern zones and generally went with 10-20 pops in the mountains and just 10 pops in the lowlands Friday and into Saturday as upper low moves east. High temperatures for the weekend will be near to slightly below on back side of low providing northerly flow to the region and dew points drop back into the teens and possibly single digits allowing overnight lows to fall to some of the coldest of the season. 26 && .AVIATION...18Z TAF CYCLE MVFR at KTCS for low CIGS, which are expected to lift by 20Z. Besides VC KTCS and perhaps portions of southern Sacramento mtns, low clouds have lifted with SCT250 remaining. Expecting mainly FEW- SCT250 through the remainder of the period, but could see a few CU buildups by the end of the period across high peaks of area mtns. Breezy winds expected this afternoon, remaining mildly breezy to breezy some locations tonight, with windy conditions developing Tuesday early morning through 18Z. Could be some BLDU. but would likely be after this TAF cycle. Wind shear possible around and after 03 - 06Z tonight at all terminals, but kept out of the TAFs for now. Nevertheless, VFR at terminals expected after KTCS clears out this afternoon. 35 && .FIRE WEATHER... Elevated fire weather concerns on Tuesday as a potent and windy system approaches the area. Most lowland locations will be near critical RH values, but just above. Winds will make criteria, with 20 ft winds midday through the early afternoon around 20-25 mph with higher gusts. Fire Danger will likely not be high as well so given the marginal RH and Fire Danger, not expecting 3 hours worth of RF conditions across a large area. Winds will be much lighter Wednesday and Thursday as that system departs, but min RH's will remain near critical levels across the lowlands (20s to 30% across mtns). A storm system will drop down from the north Friday into Saturday, bringing with it an increase in moisture, breezy winds, much cooler temps, and a chance for some light rain/snow showers across the lowlands/mtns. 35 && .PRELIMINARY POINT TEMPS/POPS... El Paso 53 69 40 69 / 0 0 0 0 Sierra Blanca 47 67 39 68 / 0 0 0 0 Las Cruces 46 65 30 66 / 0 0 0 0 Alamogordo 47 66 29 63 / 0 0 0 0 Cloudcroft 32 41 23 48 / 0 0 0 0 Truth or Consequences 44 65 31 65 / 0 0 0 0 Silver City 40 56 32 59 / 0 0 0 0 Deming 40 66 27 67 / 0 0 0 0 Lordsburg 41 64 29 66 / 0 0 0 0 West El Paso Metro 52 67 38 68 / 0 0 0 0 Dell City 45 69 31 69 / 0 0 0 0 Fort Hancock 49 75 36 71 / 0 0 0 0 Loma Linda 49 62 38 63 / 0 0 0 0 Fabens 50 71 37 71 / 0 0 0 0 Santa Teresa 47 66 31 66 / 0 0 0 0 White Sands HQ 51 65 36 66 / 0 0 0 0 Jornada Range 42 64 25 65 / 0 0 0 0 Hatch 46 65 30 67 / 0 0 0 0 Columbus 47 67 31 68 / 0 0 0 0 Orogrande 46 66 34 67 / 0 0 0 0 Mayhill 40 53 28 58 / 0 0 0 0 Mescalero 36 52 23 57 / 0 0 0 0 Timberon 35 51 24 53 / 0 0 0 0 Winston 33 56 20 60 / 0 0 0 0 Hillsboro 39 62 27 66 / 0 0 0 0 Spaceport 43 63 28 63 / 0 0 0 0 Lake Roberts 34 56 17 60 / 0 0 0 0 Hurley 39 59 27 62 / 0 0 0 0 Cliff 38 62 26 62 / 0 0 0 0 Mule Creek 37 57 20 60 / 0 0 0 0 Faywood 40 59 29 60 / 0 0 0 0 Animas 42 67 29 69 / 0 0 0 0 Hachita 42 66 28 68 / 0 0 0 0 Antelope Wells 44 67 31 71 / 0 0 0 0 Cloverdale 41 62 33 64 / 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 35/26/35
Hazardous weather outlook, Nov 23, 5:58 AM MST, 8 hours 16 minutes before
Hazardous Weather Outlook National Weather Service El Paso TX/Santa Teresa NM 558 AM MST Mon Nov 23 2020 NMZ401>414-417-TXZ418>424-241300- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 558 AM MST Mon Nov 23 2020 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time although gusty winds will be possible across east slope areas tonight with gusts to 35 MPH. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday On Tuesday, wind gusts of 45-50 MPH will possible along east slope locations. Areas of blowing dust will be possible too. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NMZ415-416-241300- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- 558 AM MST Mon Nov 23 2020 This Hazardous Weather Outlook is for portions of south central New Mexico. .DAY ONE...Today and Tonight Areas of fog will continue through the morning with sudden drops in visibility possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Wind gusts up to 50 MPH will be possible on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 23, 12:54 AM MST | Dense Fog Advisory | EPZ | Otero | 7 hr |
Nearby
Wind Advisories in New Mexico, 2020Wind Advisories in Texas, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.